Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Rash
Aug 27, 2010

I know that there's some stuff about this in the archives but I have a couple of questions I couldn't quite find.

On the 8th day of taking Atripla I developed on my inner arms. It has since developed to my thighs, my shins, my feet, the back of my legs, my chest, my neck my shoulders and the palm of my hands. I can also see a couple of red dots on the area between my nose and upper lip. I haven't got it on my lips themselves but they taste slightly odd like if you've had a lot of salt on them though they aren't cracking at all.

I also have psoriasis which had become inflamed. I haven't been using my dovobet recently as it had gotten better but it has become itchy and bumpy in the last couple of days.

Otherwise I feel as good as before I started treatment (this is day 12) even perhaps a little less fatigued in the afternoons and the odd dreams I got initially cleared up after 4 days.

I have had shingles and warts (latter not diagnosed as HPV as I didn't go to docs)

Can IRIS cause inflammation of psoriasis? Is it normal to have rh on such a large area with Atripla? Is widespread rashs sometimes a symptom of IRIS? I have my first appoinment since starting meds on Wednesday but was wondering if I may need to see someone before that to talk about these symptoms.

Thank you very much, 23, male, UK

Response from Dr. Henry

You detail quite well some of the issues to consider in situations such as yours. The rash from efavirenz is often quite diffuse and often will develop after 5-10 days on treatment. It is usually flat and can itch so not usually thick/scaly like one would typically see with psoriasis. Flare-ups of psoriasis as well as immune reconstitution skin manifestations can further complicate determination of what precisely is causing the rash your are experiencing. In most cases one can treat (symptomatically) through an efavirenz rash which usually will start fading after a week or so. I discussion with your HIV provider who would know your existing clinical/dermatological situation even prior to your scheduled clinic visit is warranted if symptoms severe. KH



Previous
Atripla Dosing Time?
Next
Statistics on Cryptococcal Meningitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement